Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
cinnamon_stix

Acne Worse Aftet 8 Months On The Pill

I'm taking ortho novum 135 and it took six months to see any kind of results. My face started looking decent..until I started skipping my placebos. The first two months were problem free and skin remained good. Then in month three my acne slowly started getting worse. Now I'm on month four and my skin is so bad and I'm really miserable. Has anyone had issues with this before? Went to the gyno and switching to desogen. Any advice would be greatly appreciated because I don't understand how my skin could have taken such a bad turn after doing well..

Edited by cinnamon_stix

Share this post


Link to post
Share on other sites

Glad you were able to switch your pills. Ortho novum and desogen, to my knowledge, don't help too much in controlling acne. Everyone is completely different though. If you're going to be on birth control to help your acne, I totally recommend Yasmin, BUT always remember whater may come back with a vengeance when you stop. Again, doesn't happen to everyone but especially when it's hormonal, acne tends to linger for quite some time. I hate it.

My acne is hormonal and I've accepted it will never go away period. Not unless I take birth control. I control it well but I'm tired of eating plain boring food and not being able to eat a slice of pizza or drink a latte with real milk if I wanted. It gets tiring and I've been doing it for 4 years.

Good luck in your journey... I'm right there with you.

Share this post


Link to post
Share on other sites

Try not to switch from pill to pill and go on one that is good for acne like Ortho-Cyclen (I recommend from experience) or Ortho-Tri-Cylen. stay on the pill taking it daily (never miss a dose or double up on dose). I tried to skip my period on the ortho-cyclen and and I started spotting the whole month and breaking out really badly again and I tried to continue to skip it for 3 months and the breakouts got worse and I couldn't stop the spotting so I stoped skipping the placebos and it took 2 months to stop spotting and 5-6 months to get skin clear again. same thing happened when I forgot to take one so the next day I took 2 to make up for the missed dose and my skin broke out so bad for like 5-6 months again. Basically, if you mess with the pills, your messing the hormone balance and so it starts over, like you just started taking the pill again, to balance back. Stay on one bc pill (Don't switch anymore PLZ) and take it daily and don't skip or double up and in 6 months, im telling you everything will be a lot better!!!

By the way, I have read other threads about spironolactone and you mentioned on them that you were on spironolactone and it cleared you up. I have been on it for 4 1/2 months with still ZERO IMPROVEMENT and am ready to quit taking them. did you have improvement by this time?

Share this post


Link to post
Share on other sites

I am on 75 mg because 100 mg was making me crazy! I went down to 50 mg for a week and my derm said she wants me to take at least 75 mg and see if I still feel crazy. So far I feel okay but still waiting on my skin to clear up. i'll give 75 mg a couple of months and then if im not clear or at least 60% clear then im going back on Ortho-Cyclen. I even got the script already from my gyno just in case Im ready to give up with spiro. I never tried Desogen but read my post on your other forum you made today!

Share this post


Link to post
Share on other sites

Yeah I stopped because I developed severe anxiety and panic disorder on it. And it made me gain 15 pounds. 75 is still pretty high. If I were you I'd go on 50 mg in combination with or tho cyclen.

Share this post


Link to post
Share on other sites

Then in month three my acne slowly started getting worse. Now I'm on month four and my skin is so bad and I'm really miserable. Has anyone had issues with this before? Went to the gyno and switching to desogen. Any advice would be greatly appreciated because I don't understand how my skin could have taken such a bad turn after doing well..

My skin did exactly the same thing on Yaz. I have no idea why. I was completely clear until my fifth month (no IB either), and then I broke out really badly with painful pimples. I just thought it was because that pill didn't suit my body, or wasn't strong enough to control my acne.

Share this post


Link to post
Share on other sites

Did you end up switching pills or sticking it out?

I've come off them completely. For me there are too many negatives for my health, and they weren't doing anything for my acne, so I didn't see a point in staying on them, except for birth control of course.

Did you end up switching?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×